Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 258, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 7, 2012, 5:04 PM CDT for Natchitoches Parish, Red River Parish, Sabine Parish, Louisiana. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2012, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 7, 2012, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:21 PM CDT | TSTM WND DMG | Natchitoches, LA | SEVERAL TREES DOWN IN NATCHITOCHES |
| Aug 7, 5:23 PM CDT | TSTM WND DMG | 3 Ne Natchitoches, LA | TREE DOWN ON PAUL JORDAN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2594 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446
WUUS54 KSHV 072204
SVRSHV
LAC069-081-085-072245-
/O.NEW.KSHV.SV.W.0258.120807T2204Z-120807T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CDT TUE AUG 7 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF NATCHITOCHES...
SOUTHEASTERN RED RIVER PARISH IN NORTHWEST LOUISIANA...
EAST CENTRAL SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 545 PM CDT
* AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAMPTI...OR 6 MILES NORTH OF NATCHITOCHES...AND MOVING SOUTH AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND
ECORE...ALLEN...ST. MAURICE...ROBELINE...PROVENCAL...NATCHEZ...
MELROSE...MARTHAVILLE...HAGEWOOD...FLORA AND BERMUDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3166 9345 3202 9327 3199 9296 3178 9295
3176 9297 3171 9298 3170 9296 3168 9297
3168 9295 3157 9294
TIME...MOT...LOC 2204Z 015DEG 10KT 3184 9312
$$
091 follow-up statement
643
WWUS54 KSHV 072233
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CDT TUE AUG 7 2012
LAC081-072241-
/O.CAN.KSHV.SV.W.0258.000000T0000Z-120807T2245Z/
RED RIVER LA-
533 PM CDT TUE AUG 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER PARISH IS
CANCELLED...
THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR RED RIVER PARISH IS CANCELLED.
LAT...LON 3163 9330 3166 9345 3190 9331 3189 9327
3191 9326 3190 9324 3192 9323 3188 9300
3168 9298 3158 9302
TIME...MOT...LOC 2231Z 012DEG 12KT 3171 9322
$$
LAC069-085-072245-
/O.CON.KSHV.SV.W.0258.000000T0000Z-120807T2245Z/
SABINE LA-NATCHITOCHES LA-
533 PM CDT TUE AUG 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NATCHITOCHES AND SABINE PARISHES...
AT 529 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. WIND DAMAGE
WAS REPORTED IN THE CITY OF NATCHITOCHES. THIS STORM IS ALSO CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
HAGEWOOD...OR 8 MILES WEST OF NATCHITOCHES...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTHAVILLE...ROBELINE...PROVENCAL AND FLORA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3163 9330 3166 9345 3190 9331 3189 9327
3191 9326 3190 9324 3192 9323 3188 9300
3168 9298 3158 9302
TIME...MOT...LOC 2231Z 012DEG 12KT 3171 9322
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:40 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 7, 2:40 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CDT TUE AUG 7 2012 .DISCUSSION... AFTERNOON THUNDERSTORMS BEGINNING TO DEVELOP ACROSS SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS IN AN AREA RICH IN ATMOSPHERIC MOISTURE AND TEMPERATURES APPROACHING 100 DEGREES. MOST OF THIS ACTIVITY SETTING UP ALONG A BOUNDARY EXTENDING FROM ALONG THE RED RIVER TO DEQUEEN AND NORTHEAST TOWARD LITTLE ROCK. AS THESE STORMS SHIFT SOUTH ACROSS THE REGION DURING THE PERIOD OF PEAK HEATING THIS AFTERNOON...ISOLATED OCCURRENCES OF STRONG TO DAMAGING WINDS GUSTS MAY BE POSSIBLE IN SOME STORMS. A PERSISTENT WEATHER PATTERN TO CONTINUE THROUGH WEDNESDAY EVENING. THIS PATTERN WILL BE CHARACTERIZED BY A STALLED SURFACE BOUNDARY PROVIDING LIGHT WINDS...LOW TEMPERATURES IN THE MID 70S...AND A CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. UPPER-TROUGH DIVES SOUTH EARLY THURSDAY MORNING BRINGING MORE ORGANIZED CONVECTION ACROSS THE REGION. A COLD FRONT ASSOCIATED WITH THE UPPER-TROUGH TO PUSH SOUTH ACROSS THE REGION ON THURSDAY NIGHT BRINGING SLIGHTLY COOLER AND DRIER CONDITIONS ACROSS THE REGION. WEEKEND SHOULD BE FAIRLY PLEASANT WITH HIGH TEMPERATURES IN THE LOW TO MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. EXPECT A GRADUAL WARMING TREND EARLY NEXT WEEK AS THE SURFACE HIGH SHIFTS EAST AND THE REGION COMES UNDER THE INFLUENCE OF MAINLY ZONAL FLOW. OTHERWISE...PARTLY CLOUDY SKIES TO PREVAIL THROUGH THE END OF THE FORECAST PERIOD. /05/ && .AVIATION... SCATTERED CONVECTION IS FOCUSING ALONG A STATIONARY FRONTAL BOUNDARY NEAR THE I-30 CORRIDOR THIS AFTERNOON. VFR CONDITIONS WILL BE COMMON ACROSS THE AREA...EXCEPT WHERE TSRA ACTIVITY APPROACHES TERMINALS THIS AFTERNOON AND EVENING. MVFR/IFR CONDITIONS WILL BE POSSIBLE IN AND AROUND THIS ACTIVITY. LIGHT AND VARIABLE WINDS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR GUSTY WINDS NEAR ANY THUNDERSTORM ACTIVITY. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 97 75 96 74 / 20 20 30 30 30 MLU 73 98 73 95 72 / 20 20 30 30 30 DEQ 74 98 73 96 69 / 40 30 30 20 20 TXK 76 97 74 95 72 / 40 30 30 30 20 ELD 74 97 74 95 73 / 20 20 30 30 30 TYR 76 98 75 97 76 / 40 30 20 30 20 GGG 76 98 74 96 74 / 40 30 20 30 20 LFK 74 98 75 96 75 / 20 20 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/23
Hazardous weather outlook, Aug 7, 11:45 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE AUG 7 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE AREA DURING THE AFTERNOON AND EARLY EVENING. THE GREATEST COVERAGE IS EXPECTED ACROSS NORTH CENTRAL LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY AND AN APPROACHING COLD FRONT LATE IN THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 05
In the hours before
Special weather statement, Aug 7, 2:36 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 PM CDT TUE AUG 7 2012
OKZ077-072030-
MCCURTAIN-
236 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...HOCHATOWN...MOUNT HERMAN...
PICKENS...PLUNKETVILLE...SHERWOOD...SMITHVILLE AND WATSON...
AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF OCTAVIA...OR 34
MILES NORTHWEST OF DE QUEEN...MOVING SOUTH AT 10 MPH. OTHER STRONG
THUNDERSTORMS WERE INDICATED 5 MILES SOUTHEAST OF HONOBIA...ALSO
MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.
15Special weather statement, Aug 7, 3:16 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT TUE AUG 7 2012
LAZ012-018-072100-
BIENVILLE-NATCHITOCHES-
316 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
FRIENDSHIP...LUCKY AND SALINE...
AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES WEST OF JONESBORO...OR 5
MILES EAST OF LUCKY...MOVING SOUTHWEST AT 10 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.
15Local storm report, Aug 7, 3:23 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL BATTIEST 34.40N 94.93W
08/07/2012 E1.00 INCH MCCURTAIN OK PUBLIC
AT GROCERY STORE IN BATTIEST
&&
25Special weather statement, Aug 7, 4:38 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT TUE AUG 7 2012
TXZ096-108-109-072230-
FRANKLIN-RED RIVER-TITUS-
438 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...RED RIVER AND TITUS...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL...BOGATA...CLARKSVILLE AND HAGANSPORT...
AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEPORT...OR 13 MILES WEST OF
CLARKSVILLE...MOVING SOUTH AT 20 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Aug 7, 4:46 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 PM CDT TUE AUG 7 2012
LAZ011-017>019-072230-
NATCHITOCHES-RED RIVER-SABINE-WINN-
446 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER AND NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI AND NATCHITOCHES...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CAMPTI...OR 10 MILES NORTH OF
NATCHITOCHES...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:30 AM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 60 min |
| Aug 7, 9:00 AM CDT | Flash Flood Warning | SHV | Grant, LaSalle, Natchitoches, Winn | 108 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.